How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Dog Veterinarian
Category: Dog
Satisfied Customers: 14579
Experience:  Over 20 years of experience as a veterinarian
Type Your Dog Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

My 11 lb min pin may have eaten a 300 mg invokana. I fon't

Customer Question

My 11 lb min pin may have eaten a 300 mg invokana. I fon't know for sure but I'm scared.
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. Is there anything else the Veterinarian should be aware of about the dog?
Customer: We tried to make him vomit with 1/2 tsp og peroxide but it isn't working. He is a rescue from a puppy mill and is 5, neutered, and has no other health issues.
Submitted: 10 days ago.
Category: Dog
Expert:  Dr. Kara replied 10 days ago.

Hello, I'm Dr. Kara. I have over 20 years of experience as a veterinarian and I'd like to help. Please give me a moment to review your concerns.

Expert:  Dr. Kara replied 10 days ago.

How long ago did this occur?

If it has been less than 2 hours it is best to induce vomiting.

At 11 pounds he should be given 1 tablespoon of peroxide with bread chunks or a small amount of ice cream to induce vomiting.

Then take him outside and run him around to agitate the peroxide so if fizzes and causes irritation to cause him to vomit.

If no vomiting in 15 minutes repeat the dose one more time

Expert:  Dr. Kara replied 10 days ago.

Make sure the peroxide is fresh, if it doesn't fizz it will NOT work.

Expert:  Dr. Kara replied 10 days ago.

Invokana (Canagliflozin) is an oral antihyperglycemic agent used for the treatment of type 2 diabetes mellitus that blocks the reabsorption of glucose in the kidney. As such it allows the kidneys to release excess blood glucose.

It does not interfere with the effects of natural insulin in the body and as such I would not expect your fellow to get hypoglycemic (low blood sugar) and as such I would not expect him to show signs of hypoglycemia (low blood sugar) such as weakness, incoordination, severe lethargy.

But this drug is not used routinely in dogs, and as such we don't have any literature on truly appropriate nor toxic doses for them.

As such the best way to avoid any trouble would be to induce vomiting and get rid of the drug.

If he doesn't vomit then close observation for signs of low blood sugar is best. If he is weak, uncoordinated, vomiting, or very lethargic then he should be examined at an emergency clinic and admitted for treatment.

Please let me know if you have any further questions.

Related Dog Questions